Vol. 104, No. 1, 1983

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
A general version of van der Corput’s difference theorem

Rudolf J. Taschner

Vol. 104 (1983), No. 1, 231–239
Abstract

Let ω(n) be a real-valued sequence, and let us assume that for all positive integers g the difference-sequences Δgω(n) = ω(n + g) ω(n) are uniformly distributed modulo 1, then ω(n) itself is uniformly distributed modulo 1. This is van der Corput’s difference theorem or the so-called main theorem in the theory of uniform distribution. In this paper I present a rather generalized version of this theorem which not only enables us to prove the original van der Corput theorem, but also the general approximation theorem of Kronecker in its discrete and in its continuous version. Moreover, a few other examples of uniformly distributed sequences can be constructed by this general difference theorem.

Mathematical Subject Classification
Primary: 10K05, 10K05
Milestones
Received: 2 September 1979
Published: 1 January 1983
Authors
Rudolf J. Taschner